Jump to content

  • helpline
  • donate

E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Did Azilect make my condition worse?

Effect of Azilect

  • Please log in to reply
3 replies to this topic

#1 otolorin

otolorin

    Member

  • Members
  • PipPip
  • 20 posts

Posted 09 February 2017 - 12:57 PM

Hi,

I was diagnosed with early stage parkinson disease in march 2016,but has been having non motor symptoms and balance problems 5 or 6yrs before.The only symptoms I had then was dystonia in my left shoulder,thus no arm swing and very mild tremor,whenever i attempt to swing my arm while walking,I was started on 0.5mg Azilect once daily.The first pill I took,made all symptoms go away,like I was my normal self.But after 2months the Azilect stopped working and my MD increased the dose to 1mg daily.I was on this dose for another one month without any positive effect,except side effects of blood pressure fluctuations,anxiety and dizzziness,so my MD stopped medication during a visit.MD then suggested I should go off medication for a while,but after 2 or 3 months I started having more frequent dystonia,gait problems,slight stoopped posture.Could Azilect or any other parkinson medicaions increase the progression of parkinsons,especially,when

they stop working?Why do some parkinson medications work for a short time and some do not work at all?

Your response will be appreciated.

 

 

Regards,

Oto

 



#2 MComes RPH

MComes RPH

    Board Certified Pharmacist, Medical Board Member, & Consult

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,979 posts

Posted 10 February 2017 - 03:01 PM

When you have taken a medication for a few months or so and then it appears not to work, and at that point it seems as if the symptoms of the Parkinson's are worse, is quite normal. It is not that the medication has increased the progression of the disease. Rather we have to realize that disease is still progressing even though we are taking medication. So we stop a medication after 2 or 3 months, we have to realize that our disease is also 2 or 3 months more advanced. Therefore the symptoms and effects of the disease will also be advanced by that much. 

This is also the reason why some medications seem to work for a while and then stop. It could be that the Parkinson's is progressing at a rate that is faster than the rate at which we are increasing the medication. When it appears that the medication no longer works, it could be that our symptoms are showing up in a different manner. If, for example, tremors were the major symptom when the Parkinson's started and then all of a sudden dystonia starts. It may not be that the medication is no longer working, it may be that the medication works does not work as well on dystonia. At this point a possible change in medication or the addition of another medication may have to be added.

I hope this helps and please keep me posted.


  • christie likes this
Best of health,
Mark R. Comes R.Ph.
Board Certified Pharmacist,
Medical Board Member, & Consultant.
National Parkinson Foundation
"Ask The Pharmacist"
www.parkinson.org

#3 otolorin

otolorin

    Member

  • Members
  • PipPip
  • 20 posts

Posted 11 February 2017 - 08:38 PM

Hi,

Thanks again for your response.



#4 MComes RPH

MComes RPH

    Board Certified Pharmacist, Medical Board Member, & Consult

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,979 posts

Posted 13 February 2017 - 11:03 PM

You are welcome. Keep me posted.
Best of health,
Mark R. Comes R.Ph.
Board Certified Pharmacist,
Medical Board Member, & Consultant.
National Parkinson Foundation
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users